Hearing Loss as a Complication of Peginterferon Alfa 2a Combination Therapy in a Patient with Hepatitis C Virus Infection

AUTHORS

Mohssen Nassiri Toosi 1 , * , Mohammad Sadeghi Hassanabadi 2

1 Department of Internal Medicine & Imam Khomeini Hospital, Tehran University of Medical Sciences, [email protected], Tehran, IR.Iran

2 Department of Otolyrngology Imam Khomeini Hospital, Tehran University of Medical Sciences, Tehran, IR.Iran

How to Cite: Toosi M, Hassanabadi M. Hearing Loss as a Complication of Peginterferon Alfa 2a Combination Therapy in a Patient with Hepatitis C Virus Infection, Hepat Mon. Online ahead of Print ; 4(7):79-82.

ARTICLE INFORMATION

Hepatitis Monthly: 4 (7); 79-82
Article Type: Case Report

Crossmark

CHEKING

READ FULL TEXT
Abstract

Hearing loss has been reported on interferons therapy. Combination therapy of pegylated (PEG)-IFN alfa2a plus ribavirin is the current optimal therapy for hepatitis C infection. PEG-INF side effect profile is reported similar in different studies, but with the increasing long-term use of PEG-INF several new adverse effects have been recognized. However, hearing loss has only been recorded once. We report a case of sensorineural hearing loss occurring in a patient with chronic hepatitis C treated with PEG-IFN plus ribavirin and recovered partially one month after the discontinuation of PEG-INF. The ototoxicity would be more serious with the use of PEG-INF. Patients on therapy with this drug should be monitored for auditory disability. The ototoxicity is reversible with discontinuation of drug if the diagnosis is made early in the course.

Keywords

© 0, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.

Full Text

Full text is available in PDF

COMMENTS

LEAVE A COMMENT HERE: